Thanks Jill. No, don't have to set foot in there until the spring. He said a mammogram every year (on anniversary of last op) for 10 years. Not looking forward to that already! xx
5 weeks after Rads.
Had my review meeting with the Oncologist yesterday. After waiting an hour (how much of our lives have been wasted in waiting rooms?), the appointment lasted less than 10 minutes.
He said my skin looked as he would expect, had a prod and a poke at my breast and said there was a lot of scar tissue. He asked how the treatment had been and when I told him how much pain I had been in for 7 weeks he said it was because my rib cage had been elevated due to the heartspare (I'm left side) and so had been subjected to more radiation. He said he didn't have a picture of where the treatment had been given (do I need a picture?! There's a large brown rectangle that kind of shows me where it was!!) but the whole left side of my ribs had received radiotherapy.
Felt quite angry when I left, couldn't wait to get out, hated being back in the hospital.
Love to everyone xx
Best wishes mf with your blood test! I kniw, it is 4:29am Friday, I am a bit insomniac before my 20th radiation session - and last! I am quite envious that you manage to shred so much! Egret x
Good luck with clearing out the drawer, Jill. My aim was to decorate the front room, which is the same as when I moved in five years ago, with wrinkles in the DIY wallpapering. Needless to say, that hasn't happened - though I did manage to shred a year's worth of bank statements until I blocked the shredder. I saw the occy health person at work yesterday and go back next Monday very part time until November and probably not full time till Jan. She seemed quite concerned about my rate of recovery, ie the swollen glands and fatigue. GP has ordered blood test for Friday. Fingers crossed it's nothing unpleasant. Still can't post on this forum from my phone - only via laptop.
Sorry to hear of your struggles, Egret. I've just discovered from a nutritional practitioner who supports people with cancer that allergies and ER+ tumours often go together because they are due to inflammation in the body. I have several allergies. I use Aveda hair dye (only available in hairdressers, I think) because It's 97% natural. Unfortunately it still has 3% of the bad stuff. I've mentioned Aveda on here before - I don't own shares in them, honest!
Yes I have suffered for quite a few years - early menopause started it all off and it's a hard habit to break! I do have sleeping tablets to take but am worried I won't get up when I take them - I usually get up between 6 and 6.30 as have to leave for work before 7.30. Wish I was like my hubby who can sleep anytime, anywhere! Just had a hot chocolate, now going to do some reading and hope for the best! Xx
Poor you Egret that sounds horrific.i hope you are feeling better soon. I had a bad reaction to make up in March and had similar symptoms but not as severe so I really sympathise with you. My eyes were affected the most and the skin was red raw and peeling. I felt like I had been burnt beneath my eyes. I have since had a patch test done at the hospital and found out what I'm allergic to. I am in the one tanned boob club as well! Don't know how long it lasts but I finished rads mid August!
Hope all you ladies have a nice time when you meet up - I'm too far away as well.
Still didn't sleep well last night, listening to the rain at 3am this morning. I'm not liking these dark mornings already, can't believe how early its dark tonight - winter is on its way I think. I do enjoy reading so will have to try that to see if it will help send me to sleep - trouble is if I get into a book I can't put it down! Hot flushes are still waking me up and then I struggle to go back to sleep. I think I will have a milky drink tonight, read for a bit and see if that helps! Good luck fellow insomniacs, pleasant dreams xxx
Hi! I joined the September sizzler for my rads, and this seems to be the continuation thread.
Finishing in three days' time, I will leave the forum then. Before this I wanted to post a HAIR DYE WARNING. I finished my chemotherapy in August. I waited for my hair to regrow, it was white, and I couldn't stand it any longer. I had a handful of dark hair left after the cold cap and I wanted a uniform colour.
I dyed my hair with NATURTIN, it said no armonia, no resorcinol, no parabens.
It did not seem to mention PPD, a chemical which can cause intense allergic reaction. Apparently black henna can cause the same reaction.
I had three pin points tattooes put on my chest for the radiotherapy, and I don't know whether the tattooes had made me more sensitive. I did the hair strand test for allergy, and as nothing happened, I use NATURTIN the next morning. The reaction was slow, it flared out two days later, I thought I ate some bad cheese. I got my radiotherapy appraisal with a nurse, and both of us decided that with some Piriton the rash at the corners of my eyes would clear up. Two days later I was at A&E as "priority", I still thought it was the cheese, because my hair strand test did not give allergic result for 14 hours! I was prescribed steroids for 4 days and antihistamine. My eyes had closed up almost completely, my cheeks were raw red, my ears had double size and I was so itchy I could not sleep. Not what I wanted after 6 cycles chemo and in my second week rads!!! Today (in my fourth week rads) I had an emergency appointment with my GP, heavier antihistamine, cortisoid cream - and more steroids "just in case". Luckily the rash did not touch by breast.
I am pre-diabetic, the steroids can topple me into diabetes. I am trying to avoid them, but if things don't improve, I might have to take them. I researched the web, and it seems that PPD is the culprit. It is in a lot of hair dyes, even those which are advertised as "natural". Black henna can also cause allergy (in hair dyes and tattooes). PPD is often in hair dye where there are two containers to mix. Apparently I can have weeks of rash, itchy skin, puffy eyes, and I am writing this so that others don't go through this - I am not even concerned about my 4th week rads (!!!). This issue is now dominating my life! The 4th week rads is so much easier, no more breath hold tube. I don't think that if I waited another month or two for my hair, it would have made any difference. I dyed my hair before, and this is the first time I use NATURTIN.
Sending my best wishes to your friendship meetup - I live too far away to join - sigh. Egret x